Thunderstorm Wind, Cimarron
- When
- August 10, 11:16 PM CST
- Where
- Cimarron County, 17 mi NE of Boise City
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.900, -102.300
Severe thunderstorms moved across the Oklahoma panhandle during the late evening and early morning hours producing damaging winds. No injuries were reported from the high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the Oklahoma panhandle during the late evening and early morning hours producing damaging winds. No injuries were reported from the high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 10, 2:45 PM CST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT TUE AUG 10 2004 .DISCUSSION... ACTIVE WEATHER PATTERN APPEARS TO BE SETTING UP FOR TONIGHT ACROSS THE REGION AS APPORACHING H7 S/W MOVES TOWARDS THE REGION. BIG QUESTION RIGHT NOW IS WHETHER OR NOT STORMS WILL FORM ACROSS THE REGION PRIOR TO S/W PASSAGE. DEWPTS ARE NOT AS HIGH AS THIS TIME YESTERDAY...BUT DEVELOPING SFC LOW OVER SE CO HAS HELPED TO POOL MOISTURE OVER THE OK PNHDL. ADDITIONALLY...SFC BOUNDARY RUNS FROM NEAR TURKEY OVER AMARILLO TO NEAR STRATFORD LATE THIS AFTERNOON AND THIS COULD INITIATE STORMS. WILL HAVE TO WATCH CLOSELY...AND FEEL SVR WX THREAT WILL BE EARLY ON AS STORMS DEVELOP AND MATURE. TORNADO THREAT IS NOT QUITE AS HIGH AS WINDSPEEDS ARE FAIRLY WEAK BELOW 600 MB. DAMAGING WINDS AND LOW END SVR HAIL SHOULD BE THE BIG ISSUE...THAT IS UNTIL LATE TONIGHT. STORMS FIRING ACROSS CO AND NM SHOULD EVOLVE INTO A MCS AND ROLL ACROSS THE REGION OVERNIGHT. THE BEST CHANCE FOR STORMS SHOULD BE OVER THE NE TX AND ERN OK PNHDLS...BUT ALL OF THE AREA SHOULD SEE A GOOD CHANCE AT RAIN. SEVERE THREAT APPEARS TO EVOLVE INTO A DAMAGING WIND SCENARIO...ESPECIALLY IF THE STORMS CAN GET ORGANIZED EARLY IN THEIR LIFE CYCLE. ONLY CHANGES TO GRIDS/FCST IN THE SHORT TERM WERE TO ADJUST POP GRIDS TO REFLECT EXPECTED MOVEMENT AND COVERAGE OF STORMS AND TO TWEAK TEMPS. COLD FRONT APPEARS TO HOLD OFF UNTIL EARLY TOMORROW MORNING AS 20Z SFC ANALYSIS SHOWS THIS STILL LOCATED OVER NRN KS/SRN NE. ADDITIONALLY...STRONG LOW ACROSS THE NRN U.S. STILL DIVING SOUTH AND THIS WILL HOLD FRONT UP A BIT AS WELL. THIS LOW WILL HELP TO ESTABLISH DEEP TROF ACROSS THE ERN U.S...WITH NORTHWEST FLOW ENTRENCHED OVER THE REGION AT LEAST THROUGH THE NEXT 7 DAYS. PRECIP CHANCES WILL BE MODERATED BY ANY S/W ACTIVITY PASSING ACROSS THE AREA AND ALSO BY AMOUNT OF LOW-LEVEL HEATING TO DESTABILIZE THE ATMOSPHERE. DID ADD IN 10% POPS FOR LATE SUNDAY INTO MONDAY FOR POSSIBLE S/W MOVING ACROSS THE REGION. OTHERWISE...NO CHANGES TO GRIDS BEYOND THURSDAY. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 61 73 54 80 / 60 30 20 30 BEAVER 58 73 53 79 / 90 20 20 30 BOISE CITY 57 71 53 76 / 80 20 20 30 BORGER 62 74 54 80 / 70 30 20 30 BOYS RANCH 62 73 54 79 / 60 30 20 30 CANYON 62 75 55 81 / 60 30 20 30 CLARENDON 63 75 57 81 / 70 30 20 30 DALHART 59 73 53 78 / 70 20 20 30 GUYMON 59 73 53 79 / 80 20 20 30 HEREFORD 61 76 55 81 / 60 30 20 30 LIPSCOMB 60 75 55 80 / 90 30 20 30 PAMPA 61 74 56 80 / 70 30 20 30 SHAMROCK 64 76 56 80 / 70 30 20 30 WELLINGTON 65 76 58 81 / 70 40 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE AUG 10 2004 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE AUG 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE OKLAHOMA PANHANDLE...AND THE NORTHERN HALF OF THE TEXAS PANHANDLE TONIGHT. THE MODERATE RISK AREA IS ALONG AND NORTH OF A ROMERO TO PANHANDLE TO WHEELER LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE TEXAS PANHANDLE TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...ESPECIALLY ACROSS THE MODERATE RISK AREA. IN ADDITION...A FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT THROUGH TONIGHT. THUNDERSTORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL IN JUST A SHORT PERIOD OF TIME WHICH WILL RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND EVENING ACROSS THE EXTREME WESTERN OKLAHOMA AND TEXAS PANHANDLES. THE SLIGHT RISK AREA IS ALONG AND WEST OF A LINE EXTENDING FROM NEAR SPRINGFIELD COLORADO TO BETWEEN HEREFORD AND BOOTLEG. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS FROM ANY OF THE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY NIGHT. A FEW STORMS COULD REACH SEVERE STRENGTH... RESULTING IN LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT FORM THIS WEEK...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER GROUPS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TONIGHT AND BE READY FOR POSSIBLE ACTIVATION AGAIN WEDNESDAY AFTERNOON AND EVENING ACROSS THE EXTREME WESTERN SECTIONS OF THE PANHANDLES. SCHNEIDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT TUE AUG 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 W ADRIAN 35.27N 102.76W
08/10/2004 0.75 INCH OLDHAM TX TRAINED SPOTTER
0825 PM TSTM WND DMG 5 W ADRIAN 35.27N 102.76W
08/10/2004 OLDHAM TX TRAINED SPOTTER
ROOF BLOWN OFF CAR PORT BY 60 MPH WINDS
&&
DHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 930 PM CDT TUE AUG 10 2004 TXZ012-017-110330- POTTER-RANDALL- 930 PM CDT TUE AUG 10 2004 ...STRONG THUNDERSTORMS ACROSS POTTER AND RANDALL COUNTIES... STRONG THUNDERSTORMS MOVING ACROSS AMARILLO AND CANYON ARE PRODUCING WIND GUSTS UP TO 45 MPH...SMALL HAIL UP TO PEA SIZE...AND FREQUENT LIGHTNING. THESE STORMS ARE MOVING TOWARDS THE EAST SOUTHEAST AT 25 MPH AND WILL CONTINUE TO AFFECT AMARILLO...CANYON...AND PALO DURO CANYON STATE PARK THROUGH 1030 PM. RAINFALL AMOUNTS OF UP TO ONE HALF OF AN INCH...WITH ISOLATED THREE QUARTER INCH AMOUNTS ARE POSSIBLE. JORDAN
The Amarillo radar (KAMA), 193 km away, was scanning. The volume nearest the first event began at 05:15 UTC.
7 thunderstorm wind. Local standard time, as filed.
Several power poles reported blown down and church windows blown out.
High winds blew down several power poles...blew in a garage door and blew down a tree on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418501, 5418500, 5418502, 5418499, 5418497, 5418498, 5418449.